Finite-dimensional description of nonlinear pulse propagation in optical-fiber couplers with applications to soliton switching

Year: 1990

Authors: Caglioti E., Trillo S., Wabnitz S., Crosignani B., Di Porto P.

Autors Affiliation: Dipartimento di Fisica, Università di Roma =La Sapienza’, P. le Aldo Moro 7, Rome, 00185, Italy; Fondazione Ugo Bordoni, Via Baldassarre Castiglione 59, Roma, 00142, Italy; Dipartimento di Fisica, Università dell’Aquila, L’Aquila, 67100, Italy

Abstract: We have developed a general formalism able to describe nonlinear pulse propagation in multimode optical fibers or waveguide couplers by means of a finite number of parameters, which are functions of the traveled distance. These parameters possess a direct physical meaning and can be interpreted, for a wide class of time-dependent interaction phenomena, as conjugate variables of a suitable Hamiltonian. The accuracy and the importance of the method are discussed with reference to a specific example of bimodal optical propagation, involving soliton switching and soliton instabilities.

Journal/Review: JOURNAL OF THE OPTICAL SOCIETY OF AMERICA B: OPTICAL PHYSICS

Volume: 7 (3)      Pages from: 374  to: 385

KeyWords: Soliton; Propagation
DOI: 10.1364/JOSAB.7.000374

Citations: 59
data from “WEB OF SCIENCE” (of Thomson Reuters) are update at: 2022-11-27
References taken from IsiWeb of Knowledge: (subscribers only)
Connecting to view paper tab on IsiWeb: Click here
Connecting to view citations from IsiWeb: Click here